Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 38, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 18, 2010, 4:20 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2010, 4:20 PM CDT (21:20 UTC)
- Expired
- May 18, 2010, 4:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3162 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
650 WUUS54 KMOB 182120 SVRMOB ALC003-FLC033-182145- /O.NEW.KMOB.SV.W.0038.100518T2120Z-100518T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 420 PM CDT TUE MAY 18 2010 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA... CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... * UNTIL 445 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS 4 MILES SOUTHEAST OF PHILLIPSVILLE...OR ABOUT 12 MILES EAST OF BAY MINETTE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN ESCAMBIA COUNTY AT 440 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3095 8735 3075 8736 3077 8767 3095 8766 TIME...MOT...LOC 2121Z 274DEG 13KT 3086 8757 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:20 PM CDT, 1 hour earlier.
Area forecast discussion, May 18, 3:20 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 320 PM CDT TUE MAY 18 2010 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...THE UPPER TROF OVER THE EASTERN STATES SLOWLY MOVES OFF TO THE NORTHEAST THROUGH WEDNESDAY AS SHORTWAVE RIDGING BUILDS INTO THE FORECAST AREA. A COLD FRONT ASSOCIATED WITH THE EASTERN STATES SYSTEM CURRENTLY LOCATED JUST NORTH OF THE FORECAST AREA ACROSS CENTRAL MISSISSIPPI/ALABAMA MOVES SOUTHWARD THROUGH THE AREA OVERNIGHT. SCATTERED CONVECTION HAS DEVELOPED ALONG THE APPROACHING FRONTAL BOUNDARY AND ALSO ALONG A WEAK SEA BREEZE FRONT NEAR THE COAST. WILL HAVE CHANCE POPS OVER THE WESTERN PORTION OF THE AREA WITH SLIGHT CHANCE ELSEWHERE THIS EVENING FOR MOST OF THE AREA THEN SLIGHT CHANCE FOR THE SOUTHERN HALF OF THE AREA AFTER MIDNIGHT AS THE FRONTAL BOUNDARY SHIFTS SOUTHWARD. SURFACE BASED CAPES WILL INITIALLY BE FAIRLY HIGH...1600-2400 J/KG WHICH TAPER OFF TO 400-1000 J/KG OVERNIGHT. MODEL SOUNDINGS SHOW A MODEST AMOUNT OF DRY AIR PRESENT AT MID LEVELS WITH WET BULB ZERO VALUES AROUND 10-11 KFT. WITH LIGHT WINDS ALOFT...EXPECT SOME STORMS COULD BECOME STRONG MAINLY DURING THE EVENING HOURS AND MIGHT SEE ONE OR TWO SEVERE STORMS BUT NOT SUFFICIENT TO ADD WORDING TO ZONES. WITH LIGHT WINDS MAY ALSO SEE SOME LOCALLY HEAVY RAINFALL FROM SLOW STORM MOVEMENT. THE FRONT THEN SLOWLY RETURNS AS A WARM FRONT TO THE MIDSECTION OF THE FORECAST AREA ON WEDNESDAY AIDED BY A LIGHT SEA BREEZE CIRCULATION AND WILL HAVE SMALL POPS OVER THE COASTAL COUNTIES WEDNESDAY MORNING THEN MUCH OF THE AREA WEDNESDAY AFTERNOON. WILL CONTINUE WITH SMALL POPS OVER MUCH OF THE INLAND COUNTIES WEDNESDAY EVENING FOR LINGERING CONVECTION. SURFACE BASED CAPES INCREASE TO 1000-2000 J/KG WEDNESDAY AFTERNOON ALTHOUGH WET BULB ZEROS INCREASE SOMEWHAT TO 11-12 KFT. THIS SUGGESTS ANOTHER DAY OF POTENTIALLY STRONG STORMS BUT WITH SOMEWHAT HIGHER WET BULB ZERO VALUES NOT EXPECTING SEVERE STORM DEVELOPMENT. LIGHT STEERING WINDS ALOFT CONTINUES TO INDICATE THAT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE HOWEVER. ANOTHER UPPER TROF ADVANCES ACROSS THE PLAINS MEANWHILE THEN MOVES SLOWLY OFF TOWARDS THE GREAT LAKES REGION THROUGH FRIDAY NIGHT WHILE A SURFACE RIDGE REMAINS OVER THE SOUTHEAST STATES. THE WARM FRONT WILL MOVE NORTH OF THE FORECAST AREA WEDNESDAY NIGHT WITH A LIGHT SEABREEZE DEVELOPING THURSDAY AND FRIDAY AFTERNOONS AND PROGRESSING WELL INLAND. WILL HAVE SMALL POPS OVER THE NORTHERNMOST COUNTIES THURSDAY AFTERNOON THROUGH FRIDAY NIGHT FOR CONVECTIVE DEVELOPMENT ASSOCIATED WITH THE PLAINS SYSTEM. TEMPERATURES CONTINUE TO BE SLIGHTLY ABOVE SEASONABLE LEVELS. /29 && .LONG TERM (SATURDAY THROUGH TUESDAY)...A SHARPLY AMPLIFIED UPPER RIDGE BUILDS FROM THE PLAINS INTO THE EASTERN STATES SATURDAY INTO SUNDAY THEN RETROGRADES SOMEWHAT MONDAY INTO TUESDAY AS A SYSTEM ADVANCES WESTWARD ACROSS THE WESTERN ATLANTIC. DRY CONDITIONS FOLLOW FOR SATURDAY THEN WILL HAVE SMALL POPS GRADUALLY RETURN TO THE AREA SUNDAY THROUGH MONDAY AND CONTINUE THROUGH TUESDAY FOR MAINLY SEA BREEZE INITIATED CONVECTION. TEMPERATURES CONTINUE TO BE SLIGHTLY ABOVE SEASONABLE LEVELS. /29 && .AVIATION (18Z ISSUANCE)...VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH MUCH OF THE PERIOD. A BRIEF PERIOD OF IFR/MVFR CONDITIONS IS POSSIBLE IN AND AROUND SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. 13/JC && .MARINE...A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE NORTHERN GULF COAST REGION AND WEAKEN THROUGH THE NEXT COUPLE OF DAYS. THIS WILL LEAD TO GENERALLY LIGHT WINDS AND LOW SEAS. A MORE ESTABLISHED ONSHORE FLOW WILL RESUME AFTER MID WEEK AS A SURFACE RIDGE REBUILDS OVER THE NORTHEAST GULF OF MEXICO. 13/JC && .FIRE WEATHER...A WEAK COLD FRONT MOVES SOUTHWARD THROUGH THE AREA TONIGHT AND STALLS NEAR THE COAST. THE FRONT RETURNS NORTHWARD AS A WARM FRONT ON WEDNESDAY WITH A LIGHT ONSHORE FLOW CONTINUING THROUGH FRIDAY. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS THROUGH FRIDAY. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 66 87 67 89 / 50 20 20 10 PENSACOLA 70 86 70 87 / 20 20 10 05 DESTIN 71 84 71 84 / 20 20 05 05 EVERGREEN 62 88 61 90 / 20 20 20 10 WAYNESBORO 58 87 62 89 / 20 20 20 10 CAMDEN 60 87 61 89 / 20 20 10 20 CRESTVIEW 64 90 62 92 / 20 20 10 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 18, 5:47 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 547 AM CDT TUE MAY 18 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-191100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 547 AM CDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE OUTLOOK AREA TODAY...MAINLY ACROSS THE SOUTHERN PORTIONS DURING THE AFTERNOON HOURS. SOME THUNDERSTORMS COULD BECOMING STRONG AND PRODUCE VERY HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 45 MPH. THE STRONGEST STORMS WILL PRODUCE RAINFALL RATES OF 1 TO 2 INCHES AN HOUR. ISOLATED LOCATIONS COULD RECEIVE 3 TO 4 INCHES OF TOTAL RAINFALL...MAINLY ACROSS STONE AND GEORGE COUNTIES IN MISSISSIPPI...NORTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA...AND INLAND PORTIONS OF THE WESTERN FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR MARGINAL SEVERE WEATHER AND POSSIBLE FLOODING MAY BE NEEDED TODAY.
In the hours before
Special weather statement, May 18, 2:13 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 213 PM CDT TUE MAY 18 2010 ALZ051>053-181945- WASHINGTON-CLARKE-CHOCTAW- 213 PM CDT TUE MAY 18 2010 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...CLARKE AND CHOCTAW COUNTIES... AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SOUWILPA...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WOMACK HILL...CULLOMBURG...WEST BEND AND BLADON SPRINGS THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 18, 2:51 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 251 PM CDT TUE MAY 18 2010 ALZ051>053-182030- WASHINGTON-CLARKE-CHOCTAW- 251 PM CDT TUE MAY 18 2010 ...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON...CLARKE AND CHOCTAW COUNTIES... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF KOENTON...MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SILVER CROSS...FRANKVILLE...BIGBEE AND SAINT STEPHRNS THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:13 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.